Alert archive / Montana / Wind Chill Warnings in 2013
Wind Chill Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Dec 6, 2013, 2:09 PM MST for 5 counties in Montana. It took effect at Dec 6, 2013, 5:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 2:09 PM MST (21:09 UTC)
- In effect from
- Dec 6, 2013, 5:00 PM MST
- Expired
- Dec 7, 2013, 11:01 AM MST
- In force
- 18 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Phillips County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 60 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KGGW 062109 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 209 PM MST FRI DEC 6 2013 MTZ016>020-059-061-062-071100- /O.UPG.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/ /O.NEW.KGGW.WC.W.0002.131207T0000Z-131207T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON 209 PM MST FRI DEC 6 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...40 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SATURDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE TONIGHT IF YOU DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE A POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ021>027-060-071100- /O.CON.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/ PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN 209 PM MST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO... CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SATURDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$
4 follow-up statements
000 WWUS45 KGGW 062250 WSWGGW URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE GLASGOW MT 349 PM MST FRI DEC 6 2013 MTZ016>020-059-061-062-071300- /O.UPG.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/ /O.NEW.KGGW.WC.W.0002.131207T0000Z-131207T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON 349 PM MST FRI DEC 6 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...40 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SATURDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE TONIGHT IF YOU DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE A POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ021>027-060-071300- /O.CON.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/ PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN 349 PM MST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO... CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SATURDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$
000 WWUS45 KGGW 062308 CCA WSWGGW URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GLASGOW MT 349 PM MST FRI DEC 6 2013 MTZ016>020-059-061-062-071300- /O.UPG.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/ /O.COR.KGGW.WC.W.0002.131207T0000Z-131207T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WHITEWATER...OPHEIM...CULBERTSON 349 PM MST FRI DEC 6 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...40 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SATURDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW SEASONAL AVERAGES THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE TONIGHT IF YOU DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE A POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ021>027-060-071300- /O.CON.KGGW.WC.Y.0010.000000T0000Z-131207T1800Z/ PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN 349 PM MST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * WIND CHILL VALUES...25 TO 40 BELOW ZERO... CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SATURDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$
000 WWUS45 KGGW 070948 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 248 AM MST SAT DEC 7 2013 MTZ018-059-061-071800- /O.EXT.KGGW.WC.W.0002.000000T0000Z-131208T1700Z/ DANIELS-NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...SCOBEY...WHITEWATER...OPHEIM 248 AM MST SAT DEC 7 2013 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST SUNDAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 10 AM MST SUNDAY. * WIND CHILL VALUES...35 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SUNDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW SEASONAL AVERAGES THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LIFE THREATENING SITUATION. DO NOT GO OUTSIDE IF YOU DON/T HAVE TO. HAVE A SECONDARY HEAT SOURCE AVAILABLE IN CASE A POWER OUTAGE OCCURS. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ016-017-019-020-062-071800- /O.EXB.KGGW.WC.Y.0010.131207T1800Z-131208T1700Z/ /O.CON.KGGW.WC.W.0002.000000T0000Z-131207T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...PLENTYWOOD...MEDICINE LAKE...WOLF POINT... POPLAR...CULBERTSON 248 AM MST SAT DEC 7 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 AM MST SUNDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES THIS MORNING...35 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. * WIND CHILL VALUES THIS AFTERNOON THROUGH SUNDAY MORNING...25 TO 40 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SUNDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ021>027-060-071800- /O.EXT.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/ PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN 248 AM MST SAT DEC 7 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM MST SUNDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM MST SUNDAY. * WIND CHILL VALUES...20 TO 40 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SUNDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$
000 WWUS45 KGGW 071801 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1101 AM MST SAT DEC 7 2013 MTZ019-020-062-081115- /O.CAN.KGGW.WC.W.0002.000000T0000Z-131207T1800Z/ /O.UPG.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/ /O.NEW.KGGW.WC.W.0003.131207T1801Z-131208T1700Z/ SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CULBERTSON 1101 AM MST SAT DEC 7 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES 35 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SUNDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ018-059-061-081115- /O.CAN.KGGW.WC.W.0002.000000T0000Z-131208T1700Z/ /O.NEW.KGGW.WC.W.0003.131207T1801Z-131208T1700Z/ DANIELS-NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...SCOBEY...WHITEWATER...OPHEIM 1101 AM MST SAT DEC 7 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST SUNDAY. * WIND CHILL VALUES...35 TO 50 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 10 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SUNDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW SEASONAL AVERAGES THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ016-017-081115- /O.CAN.KGGW.WC.W.0002.000000T0000Z-131207T1800Z/ /O.CON.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER 1101 AM MST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY. * WIND CHILL VALUES THIS AFTERNOON THROUGH SUNDAY MORNING...25 TO 40 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SUNDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$ MTZ021>027-060-081115- /O.CAN.KGGW.WC.Y.0010.000000T0000Z-131208T1700Z/ /O.NEW.KGGW.WC.Y.0011.131207T1801Z-131208T1700Z/ PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN 1101 AM MST SAT DEC 7 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST SUNDAY. * WIND CHILL VALUES...20 TO 40 BELOW ZERO...CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. * TIMING...THROUGH LATE SUNDAY MORNING. * OTHER IMPACTS...ACTUAL TEMPERATURES WILL REMAIN WELL BELOW AVERAGE THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. MAKE SURE THAT PETS AND LIVESTOCK HAVE ADEQUATE FOOD...UNFROZEN WATER...AND SHELTER FROM COLD AND WIND. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 6, 9:12 AM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Dec 6, 9:12 AM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 912 AM MST FRI DEC 6 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SUNDAY... GOING FORECAST LOOKED GOOD...BUT A BIT TOO WARM. THEREFORE LOWERED TEMPS MAINLY NORTH OF THE MILK AND MISSOURI RIVER VALLEYS. ALSO LOWERED SKY FOR TODAY. TFJ PREVIOUS DISCUSSION... SYNOPTIC SET UP... A LARGE COLD CORE TROUGH EXISTS ACROSS CANADA AND THE NORTHERN HALF OF THE US. THE CENTER OF THIS TROUGH LIES OVER NORTHERN MONTANA AND SOUTHERN SASKATCHEWAN. A LARGE RIDGE LIES OFF THE COAST OF CALIFORNIA UP THROUGH NORTHERN ALASKA. NORTHERN FLOW LIES WEDGED BETWEEN THESE TWO LARGE FEATURES ACROSS THE PACIFIC NORTHWEST AND BRITISH COLUMBIA. FRIDAY THROUGH SATURDAY... COLD TROUGH ALOFT WILL REMAIN IN PLACE ALONG WITH THE SURFACE HIGH PRESSURE GENERATING HIGH TEMPERATURES BELOW ZERO. WINDS ACROSS THE REGION ARE LIGHT DUE TO THE HIGH PRESSURE AND ON THE LOWER SIDE OF ABOUT 5 TO 15 MPH AT ANY PLACE IN PARTICULAR AND ARE EXPECTED TO REMAIN THAT WAY THROUGH SATURDAY. WITH THIS IN MIND AND AFTER THOROUGH OFFICE DISCUSSION... HAVE DECIDED TO OVERRIDE WIND CHILL ADVISORY CRITERIA OF 10 MPH DUE TO THE PERSISTENT PUBLIC DANGER OF FROSTBITE WITH THIS ARCTIC AIRMASS UNDER ANY WIND. IT WAS FELT THAT THE BEST COARSE OF ACTION IN THIS CASE WAS TO ERR ON THE SIDE OF PUBLIC SAFETY. OTHER INTERESTING IMPACTS OF THE COLD AIR... IS GRID PROBLEMS ARISING FROM THE PERSISTENT COLD WHICH IS INITIALIZING MANY MODELS WITH NEAR 100 PERCENT CLOUD COVER FOR GRID OPTIONS WHERE ONLY A LIMITED COVERAGE IS PRESENT ON SATELLITE AND LOCAL CEILIMETERS. NAMDNG5 SEEMED TO BE THE LEAST AFFECTED BY THIS ERROR AND THEREFORE... USED A BLEND OF A COUPLE RUNS OF IT ALONG WITH SOME HAND TWEAKING TO PRODUCE SKY GRIDS. THE ONE BIG EXCEPTION TO THE CLEAR SKIES APPEARS TO BE AROUND FORT PECK LAKE... WHERE THE COLD ARCTIC AIR OVER THE WARMER LAKE WATER IS GENERATING A LARGE PERSISTENT AREA OF STRATUS AND A FEW ISOLATED FLURRIES ON RADAR IN THE LEE. MOST OF THESE PROBLEMS ARE EXPECTED TO REMAIN THROUGH SATURDAY. SATURDAY NIGHT THROUGH SUNDAY... COLD TROUGH ALOFT WILL BEGIN TO WEAKEN AND SHUFFLE OFF TO THE EAST. 850 MB TEMPERATURES ARE EXPECTED TO RISE ABOVE -20*C AND THIS COULD ALLOW DAYTIME HIGHS TO FINALLY REACH ABOVE ZERO. A SECOND WAVE OF COLD AIR DOES ARRIVE SUNDAY MORNING HOWEVER CLOUD COVER ALONG WITH MIXING FROM THE FRONT MAY BE ABLE TO HELP GENERATE A SLIGHT RISE IN TEMPS OVERALL. ISOLATED SNOW SHOWERS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE... BUT MODELS ARE HAVING A VERY HARD TIME SQUEEZING ANY MOISTURE OUT OF THIS CONTINENTAL SYSTEM AND INTO QPF. GAH .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... EAST PACIFIC UPPER RIDGE EXPECTED TO PUSH INTO THE PACIFIC NORTHWEST BY THE MIDDLE OF NEXT WEEK...WITH THE COLD UPPER TROF SLIDING EASTWARD. A FEW SHORTWAVES EXPECTED TO DROP THROUGH THE NORTHWEST FLOW FROM ALBERTA INTO MONTANA EARLY NEXT WEEK. ONE ON SUNDAY WILL BRING ANOTHER SURGE OF COLD AIR INTO THE REGION FOR SUNDAY NIGHT. A SECOND WAVE DROPS INTO NORTH DAKOTA ON MONDAY MAY HAVE A BETTER POTENTIAL FOR SNOW WITH A COMBINATION OF UPSLOPE AND OVERRUNNING. WINDS ALSO EXPECTED TO INCREASE ON MONDAY WITH THE WAVE. LATER IN THE WEEK WARM AIR SPILLS OVER THE DIVIDE WITH UPPER RIDGE MOVING INTO THE PACIFIC NORTHWEST. ARCTIC AIRMASS EXPECTED TO MODIFY AND SHALLOW...WITH COLD AIR LINGERING LONGEST IN THE VALLEYS OF NORTHEAST MONTANA. EBERT && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY WITH LIGHT NORTHWEST WINDS. A SCATTERED MVFR CLOUD DECK MAY APPEAR AT TIMES. MALIAWCO && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 11 AM MST SATURDAY FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS... DAWSON...EASTERN ROOSEVELT...GARFIELD...MCCONE...NORTHERN PHILLIPS...NORTHERN VALLEY...PETROLEUM...PRAIRIE...RICHLAND... SHERIDAN...SOUTHWEST PHILLIPS...WESTERN ROOSEVELT...WIBAUX. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Dec 6, 3:19 AM MST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 319 AM MST FRI DEC 6 2013 MTZ016>027-059>062-071100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 319 AM MST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINDS CHILL ADVISORY IS IN EFFECT THROUGH 11AM SATURDAY MORNING FOR WIND CHILLS OF 25 TO 40 BELOW WHICH CAN CAUSE FROSTBITE IN LESS THAN 30 MINUTES ON EXPOSED SKIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT TEMPERATURES TO REMAIN WELL BELOW NORMAL THROUGH THE WEEKEND. OVERNIGHT LOW TEMPERATURES WILL BE IN THE TEENS AND 20S BELOW ZERO ACROSS MOST OF THE AREA AND DAYTIME HIGHS ARE NOT EXPECTED TO REACH ZERO AGAIN UNTIL SUNDAY. OCCASIONAL WIND WILL ALSO CREATE WIND CHILL CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:07 AM MST | Wind Chill Advisory | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 40 hr |
Nearby
Wind Chill Warnings in Montana, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.